Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A superposition theorem for unbounded continuous functions

Author: Raouf Doss
Journal: Trans. Amer. Math. Soc. 233 (1977), 197-203
MSC: Primary 26A72
MathSciNet review: 0582781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {R^n}$ be the n-dimensional Euclidean space. We prove that there are 4n real functions $ {\varphi _q}$ continuous on $ {R^n}$ with the following property: Every real function f, not necessarily bounded, continuous on $ {R^n}$, can be written $ f(x) = \Sigma _{q = 1}^{2n + 1}g({\varphi _q}(x)) + \Sigma _{q = 2n + 2}^{4n}h({\varphi _q}(x)),x \in {R^n}$, where g, h are 2 real continuous functions of one variable, depending on f.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A72

Retrieve articles in all journals with MSC: 26A72

Additional Information

PII: S 0002-9947(1977)0582781-1
Keywords: Superposition of functions, several variables, Hilbert Problem 13
Article copyright: © Copyright 1977 American Mathematical Society